Texas, 2021

Flash Flooding and Flooding in Texas, October 1 to 2, 2021

October 1 to 2, 2021 · NWS BRO · 19 events in 3 counties and zones

The combination of an upper level disturbance crossing the southern Great Plains, upper level wind and a low level low pressure system moving east from Nuevo Leon, Mexico, and prior boundaries from earlier thunderstorms north of the Rio Grande Valley and from morning thunderstorms along the coast combined with deep atmospheric tropical moisture to create a thunderstorm system, including a…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

The combination of an upper level disturbance crossing the southern Great Plains, upper level wind and a low level low pressure system moving east from Nuevo Leon, Mexico, and prior boundaries from earlier thunderstorms north of the Rio Grande Valley and from morning thunderstorms along the coast combined with deep atmospheric tropical moisture to create a thunderstorm system, including a heavy-precipitation supercell event. Measured and estimated rainfall of 4 to 8 inches in just two hours or so was too much for many drainage systems to handle, and significant flash flooding occurred during the peak of the October 1st (Friday afternoon) late afternoon and evening commute. The peak of the heavy rainfall occurred between 330 and 7 PM, with some locations in east and northeast Brownsville receiving 7 to 8 inches in two hours or so within that window. Multiple records for daily rainfall were shattered, specifically in the Harlingen and Brownsville areas. Other reports of relatively minor flooding were received from neighboring Willacy and Hidalgo Counties. In addition to widespread flooding, some minor wind damage occurred along with a reported funnel cloud near Harlingen.

Total rainfall in east Brownsville for the date (October 1) ranged from 8 to nearly 11 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 1, 6:20 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Oct 1, 6:20 AM CST, 4 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
720 AM CDT Fri Oct 1 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The early morning conv has remained confined to the
lower TX coastline and the offshore waters due to the higher CAPE
values present across the marine areas. The 12Z BRO sounding shows
that the atms has not changed much overnight with a PWAT still
above 2 inches and an MUCAPE of 3572 J/KG. Once the daytime
heating kicks in, expect the conv to spread/develop farther inland
which may degrade the aviation conditions at all 3 RGV airports.
Will go for the most pessimistic ceilings/vsbys mainly for the
afternoon and early evening hours. If the latest HRRR conv model
verifies decently, the afternoon/evening conv will likely sag
south of the RGV after 01Z-03Z tonight likely allowing a return of
some VFR conditions late in the TAF period.

&&

.PREV DISCUSSION... /issued 417 AM CDT Fri Oct 1 2021/

SHORT TERM (Now through Saturday): The main issue for the day for
Deep South TX and the RGV remains the potential for conv and locally
hvy rainfall. Last night scattered slow moving conv dumped a band of
around 2-4 inches of rainfall across portions of eastern Jim Hogg,
Brooks and NW Kenedy Counties. Overnight the conv activity has been
limited to the marine areas near the lower TX Coastline and across
the offshore waters. Conv activity has been pretty limited across
the inland areas as LAPS CAPE values inland range only around 1500-
1800 J/KG. The 00Z BRO sounding from last night indicates that PWAT
values remain very elevated across Deep South TX and the RGV with a
reported values of 2.25 inches. As the 500 mb closed low, now over
the Desert SW, pushes east towards northern and western TX, multiple
vort maxes rotating around the base of the closed low will help
enhance the upper level divergence over TX. Meanwhile, the latest
MSL model fields indicate some weak surface troffing lingering just
west of Deep South TX/RGV which will also help enhance surface
convergence across the region. Accordingly, all of the short term
model guidance indicate a round of sct/numerous conv later today
extending possibly into the early evening hours.

The HRRR conv guidance looks to be initializing pretty well early
this morning showing the initial conv firing across the marine
locations. The model then shifts the area of conv farther southwards
towards the RGV by the afternoon hours. The latest RAP guidance is
trying to fire up conv more westward which is not in line with the
current KBRO radar trends. Meanwhile, the NAM12 is not initializing
well on the coastal/marine conv. So am leaning towards the HRRR for
the immediate short term pop trends.

So have posted an FFA for 3 of our Northern Ranchland Counties due
to the hvy rainfall they received last night. Although the BRO
airport received 2.33 inches rainfall yesterday, it was localized
mainly around southern Cameron County with the rest of the counties
outside of the FFA receiving relatively low totals for Thurs. So for
now will leave out our southern 5 counties from the FFA, although
QPF totals for today and tonight may be pretty substantial if the
HRRR conv guidance verifies. So the FFA may need to expanded farther
southwards into the RGV later today.

Later on Sat, the closed 500 mb low over the Desert SW will shift
into central Plains States. This will allow some ridging to build in
over southern TX and northern Mex. Although this may decrease the
conv coverage somewhat, some deep layer tropical moisture may
linger over the area early this weekend maintain some conv
potential. So will maintain chc pops into Sat as daytime heating
may still help fire up additional conv.

Temps will be held down close to climo for early Oct due to the
combination of conv chcs and cld cover.

LONG TERM (Saturday Night through Thursday): An upper level low
will open up into an upper level shortwave Saturday evening as it
moves into the Plains and Upper Midwest. This same wave will then
be absorbed into a stronger upper level trough approaching the
Upper Midwest region on Sunday. Models then indicate a new closed
low forming as this larger wave quickly digs in across the
Mississippi Valley early next week. This somewhat abrupt
southeastward movement is likely owing to upper level ridging
building in over the Rockies and High Plains on Monday while
another closed upper level low approaches from the Pacific,
creating an omega blocking pattern. The Mississippi Valley low
will likely become cut off before getting nudged slightly eastward
and then slowly meandering over the Southeastern United States.
Deep South Texas will most likely wind up right between the ridge
axis and the Southeastern US low, largely influenced by dry
northwest flow aloft marking a much quieter end to the long term
period after a rather unsettled beginning.

The open wave traversing the Plains late Saturday into Sunday will
help to slowly push a cold front southward across Texas. This
fairly weak front is not expected to drop through Deep South Texas
until either late Sunday night or Monday morning, so chances for
rain can be anticipated for the first half of the long term period
as surface convergence continues to interact with abundant
moisture across our area. Later on Monday following frontal
passage, the effects of the Rockies/High Plains upper level ridge
will take hold across the Rio Grande Valley as middle and upper-
level winds advect drier air into the region. This effectively
ends rain chances through the end of the period and also allows
for cooler overnight temperatures falling a few degrees below
seasonal averages. Daytime highs will remain near seasonal normals
as an effect of drier air allowing temperatures to rebound more
effectively, but overall conditions will be much more pleasant
with dew points dropping into the 60s for most locations.

MARINE (Now through Saturday): The interaction of surface ridging
over the Gulf of Mex and surface troffing inland over southern TX
and northeastern Mex will maintain near SCEC conditions across the
Gulf Waters this morning. The PGF will then weaken somewhat on Sat
as the inland troffing dissipates allowing for a little lower SE
winds. No SCA conditions expected through Sat.

Saturday Night through Tuesday: The combination of broad surface
high pressure over the Gulf and a weak front approaching the
coastal waters will keep the surface pressure gradient fairly weak
through Tuesday. North to northeast winds may slightly increase
behind frontal passage on Monday, but no SCEC or SCA conditions
are anticipated at this time. Wave heights may reach as high as
4-5 feet sometime Monday night or Tuesday. Chances for scattered
showers and thunderstorms will continue across the lower Texas
coastal waters through much of Saturday and Sunday as the cold
front approaches, with chances then diminishing from Monday
evening onward.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  75  88  75 /  70  20  40  40
BROWNSVILLE          90  76  89  76 /  70  30  50  40
HARLINGEN            89  74  89  74 /  70  30  50  40
MCALLEN              90  74  89  75 /  70  30  50  40
RIO GRANDE CITY      94  72  92  73 /  60  40  50  40
SOUTH PADRE ISLAND   86  80  86  80 /  70  20  40  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening for TXZ249>251-351.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term/Upper Air...55-Adams
Hazardous weather outlook, Oct 1, 4:10 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
510 AM CDT Fri Oct 1 2021

TXZ248>257-351-353-012115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
510 AM CDT Fri Oct 1 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Scattered to numerous showers and thunderstorms are expected today.
Locally heavy rainfall, producing nuisance flooding in low-lying and
poorly-draining areas, is possible.  A Flash Flood Watch is in
effect for Brooks, Jim Hogg and Kenedy Counties.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the beaches of South
Padre Island and at Boca Chica Beach on Saturday and then again on
Monday night into Tuesday.

Scattered to numerous showers and thunderstorms are expected
Saturday through Monday. Locally heavy rainfall, producing nuisance
flooding in low-lying and poorly-draining areas, is possible this
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight in Brooks, Jim
Hogg and Kenedy Counties.

GMZ130-132-135-150-155-170-175-012115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
510 AM CDT Fri Oct 1 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms may produce periods of locally
heavy rainfall, frequent lightning, wind gusts up to or greater than
34 knots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms may produce periods of locally
heavy rainfall, frequent lightning, wind gusts up to or greater than
34 knots from Saturday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight.

In the hours before

Special weather statement, Oct 1, 9:48 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1048 AM CDT Fri Oct 1 2021

TXZ255-257-011630-
Coastal Cameron TX-Inland Cameron TX-
1048 AM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southeastern Cameron
County through 1130 AM CDT...

At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm near
Besteiro Middle School, or near Southmost, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Los Fresnos, Southmost, Olmito, Port Of Brownsville, Cameron Park,
Laureles, Downtown Brownsville, Brownsville, Lincoln Park and
Longoria Elementary School.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 11.
 US Highway 281 near mile marker 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional to frequent cloud to ground lightning is also occurring
with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2584 9740 2586 9741 2584 9743 2585 9745
      2588 9746 2588 9750 2590 9750 2589 9752
      2616 9757 2616 9731 2609 9728 2593 9731
      2592 9733 2593 9735 2591 9737 2589 9736
      2588 9737 2587 9736 2584 9737
TIME...MOT...LOC 1547Z 180DEG 19KT 2583 9743

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Oct 1, 10:29 AM CST, 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
1129 AM CDT Fri Oct 1 2021

TXZ255-257-011715-
Coastal Cameron TX-Inland Cameron TX-
1129 AM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southeastern Cameron
County through 1215 PM CDT...

At 1129 AM CDT, Doppler radar was tracking a strong thunderstorm over
South Point, or near Port Of Brownsville, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Padre Island, Port Of Brownsville, Brownsville, U.s. Coast
Guard Station, Villa Pancho, Port Isabel Lighthouse, Port Isabel Fire
And Police Department, Laguna Vista Police Department, Garria
Elementary School and South Padre Island Police Department.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2584 9743 2617 9741 2614 9730 2614 9725
      2612 9730 2608 9726 2608 9722 2612 9722
      2613 9717 2609 9716 2595 9715 2596 9728
      2594 9728 2591 9737 2584 9737
TIME...MOT...LOC 1629Z 180DEG 18KT 2589 9737

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mejia

The radar

The Brownsville radar (KBRO), 38 km away, was scanning. The volume nearest the first event began at 16:32 UTC.

Open the radar archive at this moment

Event by event

11 flood, 6 flash flood, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Cameron

When
October 1, 10:30 AM CST to 10:45 AM CST
Where
Cameron County, 1.38 mi S of Palmetal
Reported by
Public
Coordinates
26.160, -97.680

Video received from public of a tropical funnel cloud near Exit 23A on I-69E in Harlingen.

Flood, Willacy

When
October 1, 2:30 PM CST to 4:30 PM CST
Where
Willacy County, 1.72 mi SSW of Yturria to 1.57 mi SSW of Yturria
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
26.547, -97.781

TXDOT reports standing water on I-69E/US-77 near and north of the business 77 split roughly 4 miles north of Raymondville.

Flood, Hidalgo

When
October 1, 2:30 PM CST to 5:30 PM CST
Where
Hidalgo County, 1.42 mi ENE of San Juan to 0.93 mi NE of San Juan
Cause
Heavy Rain
Reported by
Public
Coordinates
26.190, -98.150

Picture received from the public of portions of the I-2 Frontage Road under several inches of water. Exact depth unknown at this time.

Flood, Hidalgo

When
October 1, 2:45 PM CST to 5:45 PM CST
Where
Hidalgo County, 2.48 mi NNE of Progreso to 1.01 mi SE of Donna
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
26.135, -97.961

The Weslaco Chief of Police reported 2.19 of rain, with 1.5 falling in one hour. Several reports of street flooding were passed on with water starting to top curbs.

Flood, Cameron

When
October 1, 3:00 PM CST to 6:00 PM CST
Where
Cameron County, 0.7 mi N of Palmetal to 0.8 mi N of Palmetal
Cause
Heavy Rain
Reported by
Public
Coordinates
26.190, -97.681

Report received from public of several inches of water topping the curbs at the intersection of Business 77 and Harrison Road in Harlingen.

Flood, Cameron

When
October 1, 3:45 PM CST to 6:45 PM CST
Where
Cameron County, 1.06 mi N of Palmetal to 1.03 mi N of Harlingen
Cause
Heavy Rain
Reported by
Public
Coordinates
26.195, -97.682

Picture received from public of Madison Ave in Harlingen under several inches of water. Exact depth unknown at this time.

Flood, Cameron

When
October 1, 4:00 PM CST to 7:00 PM CST
Where
Cameron County, 1.31 mi N of Harlingen to 1.21 mi NNE of Harlingen
Cause
Heavy Rain
Reported by
Public
Coordinates
26.199, -97.702

Video received from public of water reaching up to car bumpers along Washington Ave between Commerce and 1st Streets in Harlingen.

Flash Flood, Cameron

When
October 1, 4:15 PM CST to 7:15 PM CST
Where
Cameron County, 1.79 mi NNE of Portway Acres to 1.6 mi NNE of Portway Acres
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
25.942, -97.455

A video was received from the public of water entering a home near the intersection of Jamie Zapata Ave and Robindale Blvd in Brownsville.

Flood, Cameron

When
October 1, 4:15 PM CST to 8:15 PM CST
Where
Cameron County, 0.95 mi SE of Palmetal to 0.4 mi SE of Palmetal
Cause
Heavy Rain
Reported by
Public
Coordinates
26.169, -97.671

Video received from the public of water covering US-77/Sunshine Strip near the VA Health Center in Harlingen. Water was reaching up to the bumpers of some sedans.

Flash Flood, Cameron

When
October 1, 4:30 PM CST to 8:30 PM CST
Where
Cameron County, 1.52 mi W of Port Brownsville to 1.54 mi SSE of Evan
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
25.948, -97.444

Several reports of significant flooding along FM 802/Ruben Torres Blvd in Brownsville. This includes multiple reports of stranded vehicles near the WalMart, as well as between Robindale Blvd and Central Ave.

Flood, Cameron

When
October 1, 4:30 PM CST to 7:30 PM CST
Where
Cameron County, 0.26 mi NW of Los Fresnos to 0.21 mi N of Los Fresnos
Cause
Heavy Rain
Reported by
Public
Coordinates
26.073, -97.483

Picture received from the public of water halfway up the wheel wells of several cars in Los Fresnos near the library.

Flood, Cameron

When
October 1, 4:30 PM CST to 8:30 PM CST
Where
Cameron County, 1.43 mi E of Portway Acres to 1.46 mi ESE of Portway Acres
Cause
Heavy Rain
Reported by
Public
Coordinates
25.916, -97.448

Public report of several inches of water flooding the intersection of Boca Chica Blvd and Central Ave.

Flash Flood, Cameron

When
October 1, 4:30 PM CST to 8:30 PM CST
Where
Cameron County, 1.51 mi W of Port Brownsville to 1.56 mi NNE of Portway Acres
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
25.948, -97.444

Flooding along Ruben Torres Blvd. during the peak of the evening commute, and the result of an estimated 3 to 4 inches of rain per hour for two hours, stranded dozens of vehicles under up to 3 feet of water. A report of 4+ feet of water was obtained from a worker at the Circle K gas/convenience store at the intersection of Ruben Torres and N. Central Avenue during the peak of the flood shortly after 9 PM on the 1st. Other structures had some flooding, including homes just south and north of Ruben Torres. Damage values were unknown as of this writing.

Flash Flood, Cameron

When
October 1, 5:00 PM CST to 8:00 PM CST
Where
Cameron County, 0.76 mi SSW of Brownsville to 0.81 mi SSE of Brownsville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
25.910, -97.506

Brownsville Police Dept reported road closures due to flooding on East Washington St in downtown Brownsville.

Flash Flood, Cameron

When
October 1, 5:15 PM CST to 8:15 PM CST
Where
Cameron County, 0.54 mi NNE of Port Brownsville to 0.71 mi NNE of Port Brownsville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
25.957, -97.416

Picture received from the public of a vehicle partially submerged in flood waters near the intersection of FM 511 and State Hwy 48.

Flash Flood, Cameron

When
October 1, 6:00 PM CST to 9:30 PM CST
Where
Cameron County, 0.2 mi W of (Bro)brownsville Arp to 0.19 mi S of Port Brownsville
Cause
Heavy Rain
Reported by
NWS Storm Survey
Coordinates
25.920, -97.423

A resaca overflowed its banks along Vermillion Avenue, from 1 to 1.5 miles north of the intersection with Boca Chica Blvd. (State Road 4). At least three feet of water likely occurred toward the end of the heavy rainfall, where an estimated 3 to 4 inches fell per hour for two hours between 5 and 6 PM CST on the 1st. A CoCoRaHS observer along Vermillion Avenue reported more than 10 inches on the 1st, with most falling during this period; the two-day total was 13.53 inches.

Thunderstorm Wind, Cameron

When
October 1, 6:55 PM CST to 7:10 PM CST
Where
Cameron County, 0.62 mi E of (Bro)brownsville Arp
Measured
48 kt (55 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
25.920, -97.410

NWS Employee reports tree down on North Indiana Ave just north of Boca Chica Blvd near Rick's Auto Service.

Flood, Cameron

When
October 1, 8:30 PM CST to October 2, 8:30 AM CST
Where
Cameron County, 1.52 mi W of Port Brownsville to 1.56 mi NNE of Portway Acres
Cause
Heavy Rain
Reported by
Public
Coordinates
25.948, -97.444

Many portions of FM 802/Ruben Torres Blvd in Brownsville remained under several feet of water through the morning hours on the 2nd due to overwhelmed drainage systems in the area. It was not until around 9:00-9:30 AM local time on October 2nd that flood waters finally began to recede to the point of roads being traversable by mid-size cars. Other high water of 2 to 3 feet along the sides of roads in a subdivision along Dana Avenue north of Ruben Torres Blvd. continued through the afternoon of October 2nd. Damage to vehicles and property was not known as of this writing.

Flood, Cameron

When
October 1, 9:30 PM CST to October 2, 6:00 PM CST
Where
Cameron County, 0.21 mi W of (Bro)brownsville Arp to 0.19 mi S of Port Brownsville
Cause
Heavy Rain
Reported by
NWS Storm Survey
Coordinates
25.920, -97.423

A resaca continued to overflow its banks along Vermillion Avenue, from 1 to 1.5 miles north of the intersection with Boca Chica Blvd. (State Road 4), well into October 2nd with the road remaining closed. At 18 inches to two feet of water covered the center of the road, with up to four feet on the normal road edges. A CoCoRaHS observer along Vermillion Avenue reported more than 10 inches on the 1st, with most falling during this period; the two-day total was 13.53 inches. End time of the significant flooding is estimated.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978578, 978522, 978523, 978524, 978525, 978530, 978539, 978511, 978540, 978506, 978541, 978542, 979575, 978508, 978513, 990205, 978580, 978507, 990206.